MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS CEMENTED STEM 10X100MM STR; LPS AND S-ROM : KNEE STEMS

DEPUY ORTHOPAEDICS INC US LPS CEMENTED STEM 10X100MM STR; LPS AND S-ROM : KNEE STEMS
Model Number 1987-25-110
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 04/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Revision of an lps distal femur due to implant breakage that took place yesterday.The patient is an (b)(6) year old female.Timeline: (b)(6) 2017 - the initial fracture happened - the patient was treated conservatively until (b)(6) 2018.(b)(6) 2018 ¿ the patient received an lps distal femur replacement due to the fracture not healing and also having an arthritic knee.(b)(6) 2020 - the patient, at home, stood up to close the curtains and heard/felt a snap as the implant broke.(b)(6) 2020 ¿ knee revised with another lps distal femur and original implants retrieved for analysis.I remember supporting the initial procedure in (b)(6) 2018 and both the surgeon and i recall an issue with the cement at the time ¿ after injecting the cement into the distal femoral shaft, he struggled to get the implant in and had to scrape some cement out of the femur ¿ the surgeon thinks it is possible this jeopardized the final fixation and contributed to the failure.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Corrective action was not indicated.Copies of x rays were received that confirmed the product breakage.It is unlikely that a potential product issue was present.No corrective action is required.Post market surveillance per sep 419.Device history lot : 717884.Device history review : no anomalies found.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.Corrective action was not indicated.Copies of x rays were received that confirmed the product breakage.It is unlikely that a potential product issue was present.No corrective action is required.Post market surveillance per sep 419.Device history lot: 717884, a device history record review was conducted by the manufacturing site.The dhr review revealed no anomalies or deviations during the review.Device history review: no anomalies found, null.

Brand Name
LPS CEMENTED STEM 10X100MM STR
Common Device Name
LPS AND S-ROM : KNEE STEMS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10007135
Report Number1818910-2020-11449
Device Sequence Number14314816
Product Code JWH
UDI-Device Identifier10603295079149
UDI-Public10603295079149
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K003182
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1987-25-110
Device Catalogue Number198725110
Device Lot Number717884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer06/08/2020
05/03/2021
11/01/2021
Initial Report FDA Received Date04/28/2020
Supplement Report FDA Received Date06/09/2020
05/12/2021
11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LPS DISTAL FEM COMP XSM RT; LPS SEGMENTAL COMPONENT 25MM; LPS UNIV TIB HIN INS XSM 12MM; SROM*NRH REPL HINGE PIN/XSM/SM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR